Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 39, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Apr 18, 2008, 8:12 AM CDT for Wapello County, Iowa. It took effect at Apr 18, 2008, 9:54 AM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2008, 8:12 AM CDT (13:12 UTC)
- In effect from
- Apr 18, 2008, 9:54 AM CDT
- Expired
- Apr 19, 2008, 9:20 AM CDT
- In force
- 23 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Wapello County, IA
The radar
The Des Moines radar (KDMX), 134 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River at Ottumwa (OTMI4). The gauge peaked at 11.16 ft at Apr 18, 2008, 5:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 181312 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 812 AM CDT FRI APR 18 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE DES MOINES RIVER... .A STEADY MODERATE TO HEAVY RAINFALL OVER THE PAST 24 HOURS HAS CAUSED THE DES MOINES RIVER AT OTTUMWA TO RISE. THE RIVER IS FORECAST TO REMAIN ELEVATED THROUGH THE WEEKEND. IAC179-191312- /O.NEW.KDMX.FL.W.0039.080418T1504Z-080423T1800Z/ /OTMI4.1.ER.080418T1504Z.080419T0600Z.080422T1800Z.NO/ 812 AM CDT FRI APR 18 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE DES MOINES RIVER AT OTTUMWA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:00 AM FRIDAY THE STAGE WAS 9.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 10.8 FEET BY AFTER MIDNIGHT SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EARLY AFTERNOON. $$ S
6 follow-up statements
000 WGUS83 KDMX 181457 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 957 AM CDT FRI APR 18 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...DES MOINES RIVER...SOUTH SKUNK RIVER... .SATURATED SOIL ALONG WITH MODERATE TO HEAVY RAINFALL ACROSS SOUTHEASTERN IOWA THE PAST 24 HOURS HAS CAUSED THE SOUTH SKUNK...DES MOINES AND CEDAR CREEK TO QUICKLY RISE. MINOR FLOODING IS EXPECTED. IAC179-191457- /O.EXT.KDMX.FL.W.0039.080418T1454Z-080420T2120Z/ /OTMI4.1.ER.080418T1425Z.080419T0600Z.080419T2120Z.NO/ 957 AM CDT FRI APR 18 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 AM FRIDAY THE STAGE WAS 9.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 11.5 FEET BY AFTER MIDNIGHT SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON. $$ IAC123-125-191457- /O.EXT.KDMX.FL.W.0038.000000T0000Z-080420T1525Z/ /BSSI4.1.ER.080418T1141Z.080418T1800Z.080419T1525Z.NO/ 957 AM CDT FRI APR 18 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK AT BUSSEY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 AM FRIDAY THE STAGE WAS 18.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.5 FEET BY FRIDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SATURDAY MORNING. $$ IAC123-191456- /O.EXT.KDMX.FL.W.0037.080418T1533Z-080422T2000Z/ /OOAI4.1.ER.080418T1533Z.080419T1200Z.080421T2000Z.NO/ 957 AM CDT FRI APR 18 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:30 AM FRIDAY THE STAGE WAS 16.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 19.4 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. $$ S
000 WGUS83 KDMX 181825 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 125 PM CDT FRI APR 18 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER... DES MOINES RIVER...SOUTH FORK CHARITON RIVER...SOUTH SKUNK RIVER... .SATURATED SOIL ALONG WITH MODERATE TO HEAVY RAINFALL ACROSS SOUTHEASTERN IOWA THE PAST 24 HOURS HAS CAUSED THE SOUTH SKUNK...DES MOINES...CEDAR CREEK...SOUTH FORK CHARITON AND CHARITON RIVERS TO QUICKLY RISE. MINOR FLOODING IS EXPECTED. IAC179-191825- /O.EXT.KDMX.FL.W.0039.000000T0000Z-080420T1630Z/ /OTMI4.1.ER.080418T1442Z.080419T0600Z.080419T1630Z.NO/ 125 PM CDT FRI APR 18 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 12:00 PM FRIDAY THE STAGE WAS 10.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.0 FEET BY AFTER MIDNIGHT SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SATURDAY MORNING. $$ IAC123-125-191825- /O.EXT.KDMX.FL.W.0038.000000T0000Z-080420T1630Z/ /BSSI4.1.ER.080418T1141Z.080419T0000Z.080419T1630Z.NO/ 125 PM CDT FRI APR 18 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK AT BUSSEY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 12:00 PM FRIDAY THE STAGE WAS 19.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.5 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SATURDAY MORNING. $$ IAC123-191824- /O.CON.KDMX.FL.W.0037.000000T0000Z-080422T2000Z/ /OOAI4.1.ER.080418T1751Z.080419T1200Z.080421T2000Z.NO/ 125 PM CDT FRI APR 18 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 12:30 PM FRIDAY THE STAGE WAS 16.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 19.4 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. $$ IAC007-185-191824- /O.EXT.KDMX.FL.W.0035.000000T0000Z-080419T2016Z/ /PRMI4.1.ER.080418T0900Z.080418T1600Z.080418T2016Z.NO/ 125 PM CDT FRI APR 18 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:45 AM FRIDAY THE STAGE WAS 19.3 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE FRIDAY AFTERNOON. $$ IAC117-191824- /O.CON.KDMX.FL.W.0036.000000T0000Z-080421T0051Z/ /CHTI4.1.ER.080418T0748Z.080419T0000Z.080420T0051Z.NO/ 125 PM CDT FRI APR 18 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 12:45 PM FRIDAY THE STAGE WAS 17.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. $$ S
000 WGUS83 KDMX 190157 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 857 PM CDT FRI APR 18 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER... DES MOINES RIVER...SOUTH FORK CHARITON RIVER...SOUTH SKUNK RIVER... IAC179-200157- /O.EXT.KDMX.FL.W.0039.000000T0000Z-080420T1236Z/ /OTMI4.1.ER.080418T1442Z.080418T2300Z.080419T1236Z.NO/ 857 PM CDT FRI APR 18 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 PM FRIDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY MORNING. * AT 10 FEET...AGRICULTURAL FLOODING IS OBSERVED OVER MOST OF THE REACH BETWEEN OTTUMWA AND ELDON. $$ IAC123-125-200156- /O.EXT.KDMX.FL.W.0038.000000T0000Z-080421T1500Z/ /BSSI4.1.ER.080418T1141Z.080419T1200Z.080420T1500Z.NO/ 857 PM CDT FRI APR 18 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK AT BUSSEY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 PM FRIDAY THE STAGE WAS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SUNDAY MORNING. * AT 18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$ IAC123-200156- /O.EXT.KDMX.FL.W.0037.000000T0000Z-080422T1647Z/ /OOAI4.1.ER.080418T1813Z.080419T1800Z.080421T1647Z.NO/ 857 PM CDT FRI APR 18 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:30 PM FRIDAY THE STAGE WAS 18.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.1 FEET BY EARLY SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY MORNING. * AT 19 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LAND BEGINS. $$ IAC007-185-200156- /O.EXT.KDMX.FL.W.0035.000000T0000Z-080420T0241Z/ /PRMI4.1.ER.080418T0900Z.080418T1600Z.080419T0241Z.NO/ 857 PM CDT FRI APR 18 2008 ...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:00 PM FRIDAY THE STAGE WAS 18.7 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY NIGHT. * AT 18 FEET...WATER BEGINS TO FLOW INTO NEARBY FARMLANDS. $$ IAC117-200156- /O.EXT.KDMX.FL.W.0036.000000T0000Z-080421T0325Z/ /CHTI4.1.ER.080418T0748Z.080418T2200Z.080420T0325Z.NO/ 857 PM CDT FRI APR 18 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:45 PM FRIDAY THE STAGE WAS 17.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY NIGHT. * AT 16 FEET..ABOUT 5,000 ACRES ARE FLOODED. $$ 71
000 WGUS83 KDMX 190159 CCA FLSDMX FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE DES MOINES IA 857 PM CDT FRI APR 18 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER... DES MOINES RIVER...SOUTH FORK CHARITON RIVER...SOUTH SKUNK RIVER... IAC179-200157- /O.EXT.KDMX.FL.W.0039.000000T0000Z-080420T1236Z/ /OTMI4.1.ER.080418T1442Z.080418T2300Z.080419T1236Z.NO/ 857 PM CDT FRI APR 18 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 PM FRIDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY MORNING. * AT 10 FEET...AGRICULTURAL FLOODING IS OBSERVED OVER MOST OF THE REACH BETWEEN OTTUMWA AND ELDON. $$ IAC123-125-200156- /O.EXT.KDMX.FL.W.0038.000000T0000Z-080421T1500Z/ /BSSI4.1.ER.080418T1141Z.080419T1200Z.080420T1500Z.NO/ 857 PM CDT FRI APR 18 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK AT BUSSEY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 PM FRIDAY THE STAGE WAS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SUNDAY MORNING. * AT 18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$ IAC123-200156- /O.EXT.KDMX.FL.W.0037.000000T0000Z-080422T1647Z/ /OOAI4.1.ER.080418T1813Z.080419T1800Z.080421T1647Z.NO/ 857 PM CDT FRI APR 18 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:30 PM FRIDAY THE STAGE WAS 18.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.1 FEET BY EARLY SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY MORNING. * AT 19 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LAND BEGINS. $$ IAC007-185-200156- /O.EXT.KDMX.FL.W.0035.000000T0000Z-080420T0241Z/ /PRMI4.1.ER.080418T0900Z.080418T1600Z.080419T0241Z.NO/ 857 PM CDT FRI APR 18 2008 ...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:00 PM FRIDAY THE STAGE WAS 18.7 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY NIGHT. * AT 18 FEET...WATER BEGINS TO FLOW INTO NEARBY FARMLANDS. $$ IAC117-200156- /O.COR.KDMX.FL.W.0036.000000T0000Z-080421T0325Z/ /CHTI4.1.ER.080418T0748Z.080418T2200Z.080420T0325Z.NO/ 857 PM CDT FRI APR 18 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:45 PM FRIDAY THE STAGE WAS 17.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY NIGHT. * AT 16 FEET...ABOUT 5,000 ACRES ARE FLOODED. $$ 71 WEATHER.GOV/DESMOINES
000 WGUS83 KDMX 190929 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 429 AM CDT SAT APR 19 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER... DES MOINES RIVER...SOUTH SKUNK RIVER... .HEAVY RAINS ON THURSDAY AND FRIDAY HAVE PRODUCED MINOR FLOODING ON SEVERAL RIVERS IN PORTIONS OF CENTRAL IOWA. IAC179-200929- /O.CON.KDMX.FL.W.0039.000000T0000Z-080420T1236Z/ /OTMI4.1.ER.080418T1442Z.080418T2300Z.080419T1236Z.NO/ 429 AM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 10.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY MORNING. $$ IAC123-125-200928- /O.CON.KDMX.FL.W.0038.000000T0000Z-080421T1500Z/ /BSSI4.1.ER.080418T1141Z.080419T1200Z.080420T1500Z.NO/ 429 AM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK AT BUSSEY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SUNDAY MORNING. $$ IAC123-200928- /O.CON.KDMX.FL.W.0037.000000T0000Z-080422T1647Z/ /OOAI4.1.ER.080418T1813Z.080419T1800Z.080421T1647Z.NO/ 429 AM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:30 AM SATURDAY THE STAGE WAS 18.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.1 FEET BY SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY MORNING. $$ IAC117-200928- /O.EXT.KDMX.FL.W.0036.000000T0000Z-080421T0000Z/ /CHTI4.1.ER.080418T0748Z.080418T2200Z.080420T0000Z.NO/ 429 AM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 AM SATURDAY THE STAGE WAS 16.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY EVENING. $$
000 WGUS83 KDMX 191420 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 920 AM CDT SAT APR 19 2008 ...THE FLOOD WARNING FOR THE DES MOINES RIVER HAS BEEN CANCELLED... IAC179-191450- /O.CAN.KDMX.FL.W.0039.000000T0000Z-080420T1236Z/ /OTMI4.1.ER.080418T1442Z.080418T2300Z.080419T1053Z.NO/ 920 AM CDT SAT APR 19 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE DES MOINES RIVER AT OTTUMWA. * AT 8 AM SATURDAY THE STAGE WAS 8.0 FEET. * FLOOD STAGE IS 10.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 6 AM SATURDAY. $$ S
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:45 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 18, 6:45 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 645 AM CDT FRI APR 18 2008 ...UPDATED FOR AVIATION DISCUSSION... .SHORT TERM...TODAY SHORT TERM ISSUE FOCUS SQUARELY ON SYSTEM PASSING THOUGH THE STATE TODAY. SFC LOW PRESSURE CURRENTLY NEAR KMCI AND MOVING GRADUALLY NORTHEAST. HAVE HAD WIDESPREAD MODERATE TO HEAVY RAINS ACROSS PORTIONS OF THE SOUTHERN CWA WHERE ONE TO ONE AND THREE QUARTERS OF AN INCH HAS ALREADY FALLEN. RIVERS IN THE AREA HAVE RISEN RAPIDLY IN RESPONSE AND EXPECT THIS TO PERSIST INTO TODAY. APPEARS TRAIN OF SHOWERS AND ISOLD CONVECTION WL CONTINUE ACRS THE SOUTHEAST THROUGH MID MORNING BEFORE SOME BREAK. WL ALSO WATCH FOR BRIEF PERIODS OF HEAVIER DOWNPOURS WITH ANY POSSIBLE CONVECTION AS FLASH FLOODING WOULD BE EASY TO PRODUCE GIVEN THE MOIST CONDITIONS. BREAK LATER THIS MORNING AND EARLY AFTERNOON MAY BE SHORT IN DURATION AS MODELS SUGGESTING THAT SOME DEFORMATION PCPN WL SLIDE BACK OVER THOSE AREAS WITH ADDITIONAL RAINFALL. FARTHER NORTHWEST...EXPECT DEFORMATION PCPN TO DEVELOP OVER THE NEXT FEW HOURS WITH A DECENT BAND OF PCPN BY MID MORNING. THIS AREA WL GRADUALLY SLIDE EAST NORTHEAST DURING THE DAY AS THE UPPER LOW AND ASSOCIATED FORCING PUSH INTO THE LOWER MISSOURI AND MID MISSISSIPPI RIVER VALLEYS. SEE NO REASON TO CANCEL WATCH AT THIS POINT AND WL CONTINUE THROUGH 6 PM THIS EVENING. GIVEN EXTENSIVE CLOUDINESS AND PCPN...HAVE UNDERCUT GUIDANCE IN MOST LOCATIONS. EXCEPTION MAY BE IN THE SOUTHEAST WHERE WARM SECTOR REMAINS IN PLACE. && LONG TERM...TONIGHT THROUGH THURSDAY THE STORM SYSTEM AFFECTING IOWA TODAY WILL BE SLOW TO DEPART...DRIFTING INTO WESTERN ILLINOIS LATER TONIGHT AND AROUND NORTHERN INDIANA SATURDAY. THIS WILL LEAD TO DIMINISHING RAIN CHANCES IN THE WEST LATE TONIGHT...HOWEVER POPS WILL REMAIN HIGH IN THE EAST THROUGH SATURDAY. AS THE LOW FINALLY EXITS EASTWARD SATURDAY NIGHT SOME RIDGING WILL BRING A BRIEF PERIOD OF DRY AND QUIET WEATHER SUNDAY AND SUNDAY NIGHT. CONCURRENTLY A LARGE MID-LEVEL CYCLONE WILL SPIN UP OVER WESTERN MONTANA...WITH A SURFACE TROUGH MOVING OVER THE GREAT PLAINS AND APPROACHING WESTERN IOWA BY MONDAY MORNING. IT IS BEYOND THIS POINT THAT LONG-RANGE FORECAST MODELS DIFFER IN THEIR SOLUTIONS FOR RAINFALL AND SURFACE FIELDS...AS BOTH THE GFS AND ECMWF MAINTAIN THE MID-LEVEL TROUGH OVER THE NORTHERN ROCKIES THROUGH THE END OF THE WEEK. BY THUS PLACING OUR AREA BENEATH PERSISTENT SOUTHWESTERLY 500 MB FLOW...THE MODELS ARE SPINNING UP SURFACE LOW PRESSURE SYSTEMS WHICH MOVE RAPIDLY NORTHEASTWARD THROUGH THE MIDWEST. THE DEVELOPMENT AND TIMING OF SUCH SYSTEMS IS VERY DIFFICULT TO PREDICT...AND THIS IS LEADING TO A LOT OF VARIATION IN SURFACE SOLUTIONS FROM MODEL TO MODEL AND FROM RUN TO RUN. THERE IS SOME GENERAL AGREEMENT IN PARTICULARLY HIGH RAIN CHANCES MONDAY NIGHT AND TUESDAY MORNING...AND AGAIN TOWARD THE END OF THE FORECAST PERIOD. WITH GOOD MID-LEVEL ENERGY AT LEAST ISOLATED THUNDERSTORMS ARE LIKELY DURING THE PERIODS OF HIGHER RAIN CHANCES. && .AVIATION...18/12Z CEILINGS WL REMAIN IFR ACRS MUCH OF IA TODAY WITH THE EXCEPTION OF THE FAR EAST WHERE VFR AND MVFR CONDITIONS WL PREVAIL. WNDS WL BE VRBL ACRS THE STATE TODAY AS SFC LOW PRESSURE MOVES ACRS SOUTH CENTRAL INTO EAST CENTRAL IOWA. WIDESPREAD DRIZZLE AND SHRA ACTIVITY IS EXPECTED AS THE LOW PULLS THROUGH THE STATE. THE IFR CONDITIONS WL CONTINUE OVERNIGHT AS LOW LEVEL MOISTURE REMAINS PLENTIFUL. && .DMX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH GENERALLY ALONG AND SE OF BLACK HAWK-POLK-DECATUR COUNTIES TODAY. && LONG TERM...LEE SHORT TERM/AVIATION...COGIL
Hazardous weather outlook, Apr 18, 5:12 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 512 AM CDT FRI APR 18 2008 IAZ038-039-049-050-060>062-073>075-083>086-094>097-191015- GRUNDY-BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN- MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 512 AM CDT FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTHEAST OF A WATERLOO TO CARROLL LINE. .DAY ONE...TODAY AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. A FLOOD WATCH REMAINS IN EFFECT TODAY FOR PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL RESULTING IN PONDING WATER IN FIELDS AND RISES ON AREA STREAMS AND RIVERS AND POSSIBLE RIVER FLOODING. FLOOD WARNINGS HAVE BEEN ISSUED FOR THE SOUTH SKUNK...SOUTH FORK CHARITON...AND CHARITON RIVERS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WHILE RAIN CHANCES WILL DIMINISH SATURDAY...THERE WILL STILL BE RESIDUAL RISES IN AREA STREAMS AND RIVERS AND POSSIBLE RIVER FLOODING THROUGH THE WEEKEND. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL ARRIVE SUNDAY NIGHT THROUGH TUESDAY. THERE IS THE POTENTIAL FOR STORMS TO BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED. IAZ004>007-015>017-023>028-033>037-044>048-057>059-070>072-081- 082-092-093-191015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY- AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR- RINGGOLD- 512 AM CDT FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED NON SEVERE THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL ARRIVE SUNDAY NIGHT THROUGH TUESDAY. THERE IS THE POTENTIAL FOR STORMS TO BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. LEE
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:27 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 28 hr |
| Apr 17, 8:27 PM CDT | River Flood Warning | DMX | Lucas | 4 days |
| Apr 18, 4:09 AM CDT | River Flood Warning | DMX | Mahaska | 3 days |
| Apr 18, 6:50 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 38 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.